Alert archive / Utah / Wind Advisories in 2010

Wind Advisory 15, NWS Salt Lake City, UT

June 12, 2010

NWS Salt Lake City, UT issued this wind advisory at Jun 12, 2010, 10:03 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2010, 10:03 AM MDT (16:03 UTC)
Expired
Jun 12, 2010, 4:00 PM MDT
In force
6 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WWUS75 KSLC 121603
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1003 AM MDT SAT JUN 12 2010

...GUSTY EASTERLY CANYON WINDS ALONG THE NORTHERN WASATCH FRONT...

.A DEEP LOW PRESSURE SYSTEM CENTERED OVER SOUTHWESTERN UTAH
COMBINED WITH HIGH PRESSURE BUILDING SOUTH THROUGH WYOMING WILL
CREATE STRONG AND GUSTY EASTERLY WINDS OVER NORTHERN UTAH THROUGH
THIS AFTERNOON. PRECIPITATION WRAPPING IN FROM THE SOUTHEAST IS
EXPECTED TO AID IN GUSTY EASTERLY GAP WINDS THROUGH THE NORTHERN
WASATCH MOUNTAINS TODAY.

UTZ002-122200-
/O.NEW.KSLC.WI.Y.0015.100612T1603Z-100612T2200Z/
NORTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL
1003 AM MDT SAT JUN 12 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. 



* AFFECTED AREA: THE NORTHERN WASATCH FRONT...INCLUDING THE CITIES
  OF BRIGHAM CITY...OGDEN...LAYTON BENCH...FARMINGTON...CENTERVILLE
  AND BOUNTIFUL.

* WINDS: EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE
  EXPECTED. THE STRONGEST WINDS ARE EXPECTED NEAR CANYON
  MOUTHS...ESPECIALLY NEAR FARMINGTON AND WEBER CANYONS.

* TIMING: THROUGH 4PM THIS AFTERNOON BEFORE DIMINISHING

* IMPACTS: STRONG CROSS WINDS ARE EXPECTED ALONG THE INTERSTATE 15
  CORRIDOR AND HIGHWAY 89. HIGH PROFILE VEHICLES...TRAILERS...AND
  MOTORCYCLES WILL BE IMPACTED THE GREATEST. ADDITIONALLY...WIND
  SENSITIVE OPERATIONS WILL BE IMPACTED.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
522 
WWUS75 KSLC 122207
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
407 PM MDT SAT JUN 12 2010

...WIND ADVISORY HAS EXPIRED...

.THE WIND ADVISORY FOR THE NORTHERN WASATCH HAS BEEN ALLOWED TO
EXPIRE.

UTZ002-122315-
/O.EXP.KSLC.WI.Y.0015.000000T0000Z-100612T2200Z/
NORTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL
407 PM MDT SAT JUN 12 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE WIND ADVISORY FOR THE NORTHERN WASATCH FRONT HAS BEEN ALLOWED
TO EXPIRE. 

ALTHOUGH THE WIND ADVISORY WAS ALLOWED TO EXPIRE...A NORTHEAST TO
SOUTHWEST ORIENTED SURFACE GRADIENT REMAINS TIGHT ENOUGH FOR
LOCALLY GUSTY WINDS TO 40 MPH THROUGH THE REMAINDER OF THE
AFTERNOON BETWEEN CENTERVILLE AND WEBER CANYON. ADDITIONALLY...LOCALLY 
GUSTY GAP WINDS SHOULD REDEVELOP OVERNIGHT NEAR THE MOUTHS OF FARMINGTON
AND WEBER CANYONS...BUT SPEEDS ARE EXPECTED TO REMAIN BELOW
ADVISORY CRITERIA.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 12, 3:45 AM MDT, 6 hours 18 minutes earlier.

Area forecast discussion, Jun 12, 3:45 AM MDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
345 AM MDT SAT JUN 12 2010

.SYNOPSIS...A COOL AND MOIST PACIFIC SYSTEM WILL CONTINUE TO
SLOWLY CROSS THE WESTERN UNITED STATES THIS WEEKEND. WEAK HIGH
PRESSURE WILL BUILD INTO THE AREA EARLY NEXT WEEK.

&&

.DISCUSSION...A LARGE SCALE TROUGH WITH ATTENDANT LOW OVER THE
FOUR CORNERS AREA WILL GRADUALLY SHIFT EASTWARD THROUGH THE
WEEKEND. COPIOUS AMOUNTS OF MOISTURE PRESENT WITHIN THIS SYSTEM
WILL BRING WIDESPREAD PRECIPITATION TO THE AREA TODAY INTO
TONIGHT. EASTERLY FLOW ACROSS THE WASATCH MOUNTAINS WILL CAUSE
GUSTY WINDS NEAR CANYON MOUTHS OF THE WASATCH FRONT AND THE CACHE
VALLEY THIS MORNING. GUSTY WINDS ARE ALSO EXPECTED THIS MORNING
ACROSS THE WASHINGTON COUNTY CANYONS.

SEVERAL QUESTIONS LINGER WITH THIS FORECAST.

FIRST AND FOREMOST...WILL FLOODING BE AN ISSUE ACROSS SEVERAL OF
THE DRAINAGES OF NORTHERN UTAH. CURRENT RFC FORECASTS PUT BOTH
CHALK CREEK ABOVE COALVILLE AND THE WEBER RIVER FROM THE UINTA
MOUNTAINS TO ROCKPORT RESERVOIR NEAR FLOOD FLOW TONIGHT. FLOOD
WATCHES ARE IN EFFECT FOR BOTH OF THESE WATERWAYS AS THE AMOUNT OF
PRECIPITATION THAT FALLS ON THESE DRAINAGES WILL LARGELY IMPACT
THE ACTUAL FLOW. PERSONS AND PROPERTY ALONG THESE DRAINAGES SHOULD
BE PREPARED FOR POSSIBLE FLOOD FLOWS THROUGH SUNDAY.

THE SECOND QUESTION IS THE TIMING OF PRECIPITATION TODAY AND
TOMORROW. THERE IS NO SPECIFIC FEATURE TO FOCUS ON THIS MORNING
INTO THIS AFTERNOON TO AID IN TRYING TO TIME PRECIPITATION OVER A
PARTICULAR POINT. PREVIOUS SHIFT INCLUDED WIDESPREAD PRECIPITATION
OVER JUST ABOUT THE ENTIRE CWA THROUGHOUT THE DAY AND INTO THE
NIGHT. THIS TREND CONTINUED WITH THIS MORNINGS PACKAGE. AN
UNSEASONABLY COOL AND MOIST DAY WILL BE THE RULE FOR TODAY ACROSS
THE STATE.

THE THIRD QUESTION INVOLVES A TROUGH MOVING ACROSS THE WEST
THURSDAY INTO FRIDAY NEXT WEEK. MODELS HAVE BEEN RELATIVELY
INCONSISTENT BOTH RUN TO RUN AND MODEL TO MODEL WITH THIS SYSTEM.
THE 00Z EC KEEPS A RELATIVELY WEAK TROUGH AS ALMOST A BRUSH BY FOR
THE CWA...WHILE THE GFS DEVELOPS A STRONG...DIGGING TROUGH ACROSS
THE WESTERN UNITED STATES. THE RAMIFICATIONS TO THE FORECAST OF
THE GFS SOLUTION VERSUS THE EC SOLUTION WOULD BE MASSIVE...WITH
TEMPERATURE SIGNIFICANTLY BELOW NORMAL IF THE GFS WERE TO BE
ACCURATE. DECIDED TO MODIFY THE CURRENT FORECAST VERY LITTLE AS
THERE IS LITTLE CONFIDENCE IN EITHER SOLUTION AT THIS TIME.

&&

.AVIATION...LIGHT WEST TO NORTHWEST WINDS ARE EXPECTED AT THE SLC
TERMINAL THROUGH THE EARLY MORNING HOURS...WITH STRONGER NORTHWEST
WINDS DEVELOPING AFTER 18-19Z. RAIN SHOWERS ARE EXPECTED TO END OR
DECREASE SIGNIFICANTLY BEGINNING AROUND 11 OR 12Z...WITH CIGS LIKELY
RISING ABOVE 6000FT AGL. SHOWERS ARE EXPECTED TO INCREASE AGAIN BY
17-19Z WITH CIGS LOWERING BELOW 6000FT...WITH A 10 PERCENT CHANCE OF
MVFR CONDITIONS IN THE HEAVIER SHOWERS.

&&

.FIRE WEATHER...A MOIST AIRMASS WILL SETTLE INTO THE AREA THROUGH
THE WEEKEND AS A STORM SYSTEM CONTINUES TO IMPACT THE GREAT BASIN.
THE STORM SYSTEM WILL FINALLY EXIT THE AREA ON MONDAY...MARKING THE
BEGINNING OF A WARMING AND DRYING TREND. SOUTHERLY WINDS ARE
EXPECTED TO INCREASE LATE TUESDAY INTO WEDNESDAY AS THE NEXT STORM
SYSTEM APPROACHES THE AREA.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR UTZ006-009.

WY...NONE.
&&

KRUSE/CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 12, 5:26 AM MDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
526 AM MDT SAT JUN 12 2010

UTZ001>016-019>021-517-518-WYZ021-131130-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
526 AM MDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD PRECIPITATION ACROSS THE AREA MAY CAUSE RIVERS AND
STREAMS ACROSS NORTHERN UTAH TO RISE SLIGHTLY TODAY AND TONIGHT
ALTHOUGH MOST ARE EXPECTED TO REMAIN BELOW FLOOD FLOW. THESE
WATERWAYS WILL CONTINUE TO RUN COLD AND FAST AND POSE AN EXTRA
DANGER TO CHILDREN AND PETS. EXERCISE CAUTION NEAR ANY FAST
FLOWING WATERWAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE UPPER LOW WILL CONTINUE TO BRING WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS TO MUCH OF THE OUTLOOK AREA SATURDAY
THROUGH SUNDAY. TEMPERATURES WILL REMAIN 10 TO 20 DEGREES BELOW
NORMAL.

DRIER AND WARMER WEATHER IS EXPECTED FOR THE FIRST PART OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:37 AM MDTFlash Flood WatchSLC11 hr
Jun 12, 10:48 AM MDTSevere Thunderstorm WarningSLCEmery, Wayne27 min
Jun 12, 2:13 PM MDTSevere Thunderstorm WarningSLCWashington47 min
Jun 12, 5:34 PM MDTSpecial Weather StatementSLC41 min

Nearby

Wind Advisories in Utah, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.